Liposomal amphotericin B related late-onset hyperphosphatemia in a pediatric patient with acute myeloid leukemia.


Çifci S. A. , Yalçın N. , Aksu T., Demirkan K.

Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners, 2022 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume:
  • Publication Date: 2022
  • Doi Number: 10.1177/10781552221077051
  • Title of Journal : Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners
  • Keywords: Amphotericin B, electrolyte abnormalities, hyperphosphatemia, liposomal amphotericin B, pediatric hematology, PSEUDOHYPERPHOSPHATEMIA

Abstract

Introduction Children with acute myeloid leukemia (AML) are at risk for serious electrolyte abnormalities. Case report We reported a case of hyperphosphatemia in a child with acute myeloid leukemia who received liposomal amphotericin B (AMBL) for the treatment of an invasive fungal infection. The findings of this case suggest that cumulative dose accumulation due to long term AMBL treatment may result in late-onset hyperphosphatemia. Management and outcome This is the first case report in the literature that of late-onset hyperphosphatemia (day 56) in a patient with low-dose AMBL treatment (3-5 mg/kg/day) and normal renal function. Discussion We highlight the importance of increasing awareness of AMBL related hyperphosphatemia among healthcare providers.